Institutional Biosafety Committee Conference

Institutional Biosafety Committee Conference

JOIN US FOR NWABR'S STANDALONE INSTITUTIONAL BIOSAFETY COMMITTEE CONFERENCE

January 25, 2017, 9.00am to 4.45pm at the Alki Room, Century Square, Seattle WA.

 

Registration is now closed.  For help contact Ken Gordon ((206) 957-3337)  

Please Register Here

The role and complexity of the work of Institutional Biosafety Committees has markedly increased over the last few years.  This conference aims to provide professional development and sharing and networking opportunities for IBC professionals and committee members.  A key goal of the conference planning committee is to ensure that conference attendees leave the event with information that can directly inform their IBC and Health and Safety practice.

The theme for the 2017 conference is: Towards a Culture of Biosafety: Getting the Nuts and Bolts Right.  Confirmed speakers and facillitators include:

  • Kathryn Harris - NIH Office of Science Policy 
  • David Emery and Daniel Kavanagh - WIRB-Copernicus Group
  • Lesley Legget - University of Washington
  • Glenn McLean - Benaroya Research Institute
  • Don Wang - Fred Hutch
  • George Sanders - School of Medicine - University of Washington
  • Geoff Gottlieb - School of Medicine - University of Washington
  • Thea Brabb and Lesley Colby - University of Washington
  • Katia Harb - University of Washington
  • Jude Van Buren and Mark Murray - University of Washington
  • Paul Braunschweiger - Senior VP and Managing Director, CITI Programs 
  • Steve Libby - IBC Chair, University of Washington
  • Matt Philpott - Oregon State
  • Eric Stefansson - University of Washington
  • Debra Brickey - Oregon Health and Sciences University

Registration is now closed.  For help contact Ken Gordon ((206) 957-3337.

Please Register Here

Our goal for this meeting is to provide the most current information for IBC and IACUC members to be able to implement regulations and guide principal investigators.  The conference is limited to 80 attendees so early registration is encouraged.

Vendors and staff of NWABR member organizations receive significant conference discounts.  Please contact Ken Gordon (206 957-3337) for discount codes.  You can also email Ken at executivedirector@nwabr.org.

There will be a limited number of free spaces available at the conference for the community members of IBCs.  Please contact Ken for the Community Member discount code (please note: these free spaces are only available for NWABR members).

For more information about this conference, or if you are interested in being a vendor or sponsor at the conference please also contact Ken.  Current confirmed conference vendors are:

  • WIRB-Copernicus Group
  • CITI Programs
  • BioRAFT

This conference is made possible by the member organizations of NWABR who provide the seed capital for the planning of these educational opportunities.  Please visit the member page to find out more about each of these amazing organizations.  

For your information the following is the agenda for the 2016 IBC conference:

Final IBC Schedule

Time

Topic

9:00 – 9:05

Welcome

9:05 – 10:00

(55 mins)

Kathryn Harris – NIH Office of Science Policy

Will provide an overview of:

*NIH site visit program including a summary of the most common findings

*Incident reports (most common incidents, root causes, etc.)

*Changes to the Human Gene Transfer Research Review – including specifics on the changes to the rules, the change of scope to the RAC review and changes and additional responsibilities for IBCs

10:00 – 10:15

(15 mins)

Break

 

10:15 – 11:15

(60 mins)

Kathryn Harris continued

11:15 – 11:45

(30 mins)

David Emery and Daniel Kavanagh – WIRB-Copernicus Group

Will report on externally administered IBC models and the support that they can provide.

11:45 – 12:45

1 hour

Lunch

12:45 – 2:30

(105 mins)

 

Short talks. Approx 15-20 mins each with 10 mins at the end for questions.

 

Lesley Leggett, UW Biosafety Officer will lead a panel that will include discussions of:

1. IBC Registration and review of proposed research on an Electronic Application – Glenn McLean, Benaroya Research Institute

2. Risk Assessment (Including BSL-1,2,3 and Waste Disposal) – Don Wang, MPH, CBSP, Fred Hutchinson Cancer Research Center

3. Medical management and occupational health considerations for Biological Research – Geoff Gottlieb, M.D., Ph.D., University of Washington Medical Director Employee Health Center

4. Animal Biosafety Level Containment, training, and Practices: Thea Brabb and Lesley Colby

5. Special Considerations for Containment and procedures for Aquatic Facilities: George Sanders 

 

2:30 – 2:45

(15 mins)

Break

2:45 – 3:15

(30 mins)

Laboratory Safety Initiative and Improving Culture of Safety in University Laboratories – Jude Van Buren, Dr.Ph., University of Washington (UW) EH&S Director and Mark Murray, PE UW EH&S Assistant Director.  Katia Harb (UW) will facillitate this session.

 

3:15 – 4:15

(60 mins)

Presentation from Dr. Paul Braunschweiger, Senior VP and Managing Director, CITI Programs followed by a panel on how BRI (Glenn McLean) and Fred Hutch (Don Wang) have implemented the CITI training programs in their institutions.

 

4:15 – 5:00

(45 mins)

How IBCs Work

This panel discussion will be let by Steve Libby (UW) and will address the question of how IBC's work in a range of institutions across the NW.  Speakers will be present from OSU (Matt Philpot), OHSU (Debra Brickey) and UW (Eric Stefansson).

  

 

 

     

 

 

Share this page   Share Facebook Twitter Email